Texas, 2011Wildfire in Texas, August 4, 2011
August 4, 2011 · NWS SHV · 1 event in 1 county or zone
Ambient afternoon temperatures near 110 degrees, low afternoon relative humidity values near 20 percent and gusty winds of 15 to 20 mph combined with excessive drought conditions resulted in very high fire danger across Franklin County in Northeast Texas. A 661 acre woodland and grass fire broke out in Franklin County on August 4th near the Midway Cemetery.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $5,000
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Ambient afternoon temperatures near 110 degrees, low afternoon relative humidity values near 20 percent and gusty winds of 15 to 20 mph combined with excessive drought conditions resulted in very high fire danger across Franklin County in Northeast Texas. A 661 acre woodland and grass fire broke out in Franklin County on August 4th near the Midway Cemetery. No structures were consumed in this fire.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 4, 9:42 AM CST, 2 hours 18 minutes earlier.
Area forecast discussion, Aug 4, 9:42 AM CST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1042 AM CDT THU AUG 4 2011
.DISCUSSION...
TEMPS RIGHT ON TRACK WITH WED/S TRENDS...WITH MOST LOCATIONS
ALREADY RUNNING IN THE MID 90S. EXPECTING A VERY SIMILAR DAY
COMPARED TO WED...AS THE RIDGE SITS OVERHEAD. 20 POPS ALONG AND N
OF I-30 SHOULD SUFFICE. FCST LOOKS ON TRACK...SO NO UPDATES TO THE
GRIDS WILL BE NECESSARY. /12/
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH 05/18Z. EXPECT SCT CU THIS
AFTERNOON AROUND 6 FT. ISOLATED CONVECTION DEVELOPING AFTER
20Z...BUT MAINLY NORTH OF THE INTERSTATE 30 CORRIDOR. CONVECTION
THAT DEVELOPS SHOULD DIMINISH SHORTLY AFTER SUNSET...WITH SCT TO BKN
AC PERSISTING LONGER IN AREAS WHERE THE CONVECTION DEVELOPS.
SURFACE WIND SOUTHWEST 5-10 KTS...BECOMING SOUTH 5KTS OR LESS AFTER
00Z. /14/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 109 83 108 81 106 / 10 10 20 20 10
MLU 108 82 105 79 104 / 10 10 20 20 20
DEQ 111 80 108 79 108 / 20 20 20 20 20
TXK 110 82 108 79 107 / 20 20 20 20 20
ELD 108 80 105 78 105 / 20 20 20 20 20
TYR 110 84 109 82 107 / 10 10 10 10 10
GGG 110 84 108 82 107 / 10 10 10 10 10
LFK 107 82 107 79 104 / 10 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: OKZ077.
TX...EXCESSIVE HEAT WARNING UNTIL 7 PM CDT FRIDAY FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/14Hazardous weather outlook, Aug 4, 10:56 AM CST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1156 AM CDT THU AUG 4 2011
ARZ070-071-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-051200-
MILLER-LAFAYETTE-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION LA-
DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-FRANKLIN-TITUS-
CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-
RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX-
1156 AM CDT THU AUG 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
ARKANSAS...NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST
TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES WILL
RANGE FROM 105 TO 110 DEGREES...WITH HEAT INDEX VALUES REACHING
INTO THE 110 TO 120 DEGREE RANGE. PRECAUTIONS TO PROTECT AGAINST
THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT OUTDOORS...OR
IN AN INSUFFICIENTLY COOLED BUILDING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER
RIDGE REMAINS PARKED DIRECTLY OVER THE FOUR STATE REGION. AS A
RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR WELL ABOVE 100
DEGREES ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE
HEAT WILL BE NEEDED INTO THE WEEKEND...AND PERHAPS BEYOND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
ARZ050-051-059>061-072-073-OKZ077-051200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-COLUMBIA-UNION AR-
MCCURTAIN-
1156 AM CDT THU AUG 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR TODAY. TEMPERATURES
WILL RANGE FROM 105 TO 110 DEGREES...WITH HEAT INDEX VALUES
REACHING INTO THE 110 TO 120 DEGREE RANGE. PRECAUTIONS TO PROTECT
AGAINST THE HEAT WILL BE NEEDED TODAY FOR EXTENDED TIME SPENT
OUTDOORS...OR IN AN INSUFFICIENTLY COOLED BUILDING.
A FEW ISOLATED THUNDERSTORMS MAY BE POSSIBLE DURING THE LATE
AFTERNOON AND EARLY EVENING HOURS. GUSTY WINDS AND FREQUENT LIGHTNING
WILL ACCOMPANY THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
LITTLE IF ANY RAIN WILL OCCUR DURING THE NEXT FEW DAYS...AS THE UPPER
RIDGE REMAINS PARKED DIRECTLY OVER THE FOUR STATE REGION. AS A
RESULT...HIGH TEMPERATURES WILL CONTINUE TO SOAR WELL ABOVE 100
DEGREES ACROSS THE REGION. PRECAUTIONS TO PROTECT AGAINST THE
HEAT WILL BE NEEDED INTO THE WEEKEND...AND PERHAPS BEYOND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
12
Wildfire, Franklin
- When
- August 4, 12:00 PM CST to 4:00 PM CST
- Where
- Franklin forecast zone
- Crop damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 33.176, -95.218 (the zone’s center; the record gives no point)
A 661 acre woodland and grass fire broke out in Franklin County on August 4th near the Midway Cemetery. No structures were consumed in this fire.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Arizona, August 4, 20111 death · 5 injured · 1 event
- Excessive Heat in Texas, August 4 to 5, 20111 death · 1 event
- Excessive Heat in Louisiana, August 4, 20111 death · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 20113 injured · $70,000 · 1.75 in hail · 5 events
- Damaging Winds and Lightning Strike in Mississippi, August 4 to 6, 2011$150,000 · 60 kt wind · 10 events
- Excessive Heat in Texas, August 4, 2011$200,000 · 1 event
- Damaging Winds and Lightning Strike in Alabama, August 4, 2011$42,000 · 50 kt wind · 7 events
- Damaging Winds and Lightning Strike in Mississippi, August 4, 2011$20,000 · 50 kt wind · 14 events
- Flash Flood and Hail in Kansas, August 4 to 5, 2011$20,000 · 1.75 in hail · 10 events
- Wildfire in Texas, August 4 to 5, 2011$20,000 · 1 event
- Damaging Wind and Lightning Strike in Alabama, August 4, 20111 injured · $2,000 · 52 kt wind · 2 events
- Excessive Heat in South Carolina, August 4, 20118 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 345970.